MAUDE Adverse Event Report: UMKIRCH PLATE CUTTER FOR MIDFACE PLATES; INSTRUMENT, CUTTING, ORTHOPAEDIC

UMKIRCH PLATE CUTTER FOR MIDFACE PLATES; INSTRUMENT, CUTTING, ORTHOPAEDIC
Catalog Number 03.503.039
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.The date of event was reported as (b)(6) 2017.It is unknown if that is the date the device broke or the date the facility noticed the device was broken.Device is an instrument and is not implanted/explanted.(b)(6).Manufacturing location: (b)(4).Manufacturing date: may 27, 2010.No non-conformance reports were generated during production that would contribute to the complaint condition.The review of the device history record shows that there were no issues during the manufacture of the product that would contribute to the complaint condition.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reported a plate cutter for midface plates is broken.No procedure or patient involvement.This is report 1 of 1 for com-(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the subject device (plate cutter for midface, part number 03.503.039, lot number 3444663).The subject device was returned with the complaint condition stating a leaf spring has broken approximately three millimeters from the set screw where it attaches to the device handle.The complaint is confirmed.A visual inspection, dhr review, and drawing review were performed as part of this investigation.It is likely that over six years of consistent use and possible rough handling during surgery or sterile processing has led to this complaint condition.The device was manufactured in 5/2010 and is over six years old.The balance of the returned device is in fairly worn condition some markings, discoloration and other signs of wear along its length.Device drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.The condition of the returned device does agree with the complaint description.Whether the complaint condition for this device can be replicated is not applicable for this condition.Upon review of the device history record, no non-conformance records germane to the complaint condition were generated during the production of this device.All measurements have been performed by calipers.The most probable root cause is device age and possible rough handling during surgery or sterile processing.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PLATE CUTTER FOR MIDFACE PLATES
Common Device Name
INSTRUMENT, CUTTING, ORTHOPAEDIC
Manufacturer (Section D)
UMKIRCH
im kirchenhurstle 4
umkirch b. freiburg D-792 24
GM  D-79224
MDR Report Key6294229
Report Number3003862213-2017-10004
Device Sequence Number658990
Product Code HTZ
UDI-Device Identifier10887587011653
UDI-Public(01)10887587011653(10)3444663
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.039
Device Lot Number3444663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2017
Supplement Report FDA Received Date03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1